Alert archive / Virginia / Flash Flood Watches in 2021
Flash Flood Watch 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood watch at Aug 28, 2021, 3:12 PM EDT for 6 counties in Virginia. It took effect at Aug 28, 2021, 5:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2021, 3:12 PM EDT (19:12 UTC)
- In effect from
- Aug 28, 2021, 5:00 PM EDT
- Expired
- Aug 28, 2021, 10:38 PM EDT
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
- Flood severity
- None
Counties Greene County, VA, Madison County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 92 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752 WGUS61 KLWX 281912 FFALWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Baltimore MD/Washington DC 312 PM EDT Sat Aug 28 2021 VAZ038>040-507-290315- /O.NEW.KLWX.FF.A.0013.210828T2100Z-210829T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene-Madison-Rappahannock-Northern Virginia Blue Ridge- Including the cities of Madison, Stanardsville, Washington, and Big Meadows 312 PM EDT Sat Aug 28 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The National Weather Service in Sterling Virginia has issued a * Flash Flood Watch for portions of central Virginia and northwest Virginia, including the following areas: in central Virginia, Greene. In northwest Virginia, Madison, Northern Virginia Blue Ridge and Rappahannock. * Until Midnight EDT tonight. * A period of repetitive or persistent showers and thunderstorms is possible along and just east of the Blue Ridge Mountains this evening. Thunderstorms may be capable of producing heavy rainfall amounts of 1 to 2 inches per hour for multiple hours. * Heavy rainfall in a short period of time could lead to rapid rises on small streams and creeks, especially in areas of complex terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DHOF
1 follow-up statement
954 WGUS61 KLWX 290238 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 1038 PM EDT Sat Aug 28 2021 VAZ038>040-507-290345- /O.CAN.KLWX.FF.A.0013.000000T0000Z-210829T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene-Madison-Rappahannock-Northern Virginia Blue Ridge- Including the cities of Madison, Stanardsville, Washington, and Big Meadows 1038 PM EDT Sat Aug 28 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch has been cancelled for portions of central Virginia and northwest Virginia, including the following areas: in central Virginia, Greene. In northwest Virginia, Madison, Northern Virginia Blue Ridge and Rappahannock. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ RCM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood watch went out at Aug 28, 2:07 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 28, 2:07 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
207 PM EDT Sat Aug 28 2021
.SYNOPSIS...
A weak frontal boundary will linger nearby through the end of
the weekend. As a result, chances for afternoon and evening
showers and thunderstorms will continue.
Hot and humid conditions are expected to continue through early
next week. However, cooler conditions are slated for the middle
and especially latter portions of next week. Remnants of Ida
could enhance showers and thunderstorms during the middle part
of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
At the surface, high pressure is building across northern New
England. A previously stationary boundary has slid southwestward
in advance of the building high as a backdoor front into
northeastern Maryland. This front should continue drifting
toward the Potomac River before stalling this evening. Aloft, an
upper ridge remains just to our south.
A weak disturbance over western PA is progged to shift
southeastward down the backdoor front through this evening. As
these features intersect in a humid and unstable airmass,
scattered to numerous thunderstorms are expected. The greatest
concentration of storms is expected from western Maryland across
the eastern West Virginia panhandle into the Shenandoah Valley,
and northwestern Virginia into the central Virginia Piedmont.
We could again see the chance for some isolated damaging wind gusts
and flash flooding in any thunderstorms today given abundant
CAPE and moisture as well as slow storm motions/possible
mergers, especially in areas with lowered FFG. A lack of
stronger shear or forcing should keep both the damaging wind and
flash flood risks on the marginal/isolated side.
Any convection should wane and end by the late evening hours
with mostly dry conditions expected overnight. It will be muggy
and warm once again with overnight lows in the mid 70s across
the metro areas and upper 60s elsewhere. Patchy fog is expected,
and some may be dense particularly in areas that see rain
and/or are able to to clear out overnight. There will be some
clouds around though, so that may be an inhibiting factor.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The upper ridge will remain to our south/southeast on Sunday,
with northwesterly flow expected aloft. The 850-700mb pattern
also favors westerly/northwesterly flow as well. With more dry
air in the column on Sunday, think the thunderstorm threat may
be relatively limited in coverage compared to previous few days.
The big question on Sunday continues to be whether the
lingering aforementioned backdoor boundary will be strong enough
to help initiate convection. Have continued to maintain chance
PoPs for Sunday. Mid-upper 80s expected mainly north of I-66 and
US-50 with upper 80s to low 90s elsewhere (cooler temperatures
are expected over the higher terrain with highs in the mid 70s).
As the upper-level ridge begins to break down on Monday, another
cold front is forecast to push into the area during the
afternoon. This front will likely stall as well. With highs in
the low 90s and dew points into the upper 60s to low 70s, we may
see an uptick in organized severe weather (damaging wind gust)
potential during the afternoon.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Little change at this time with the extended periods. Please
reference the National Hurricane Center for the latest details
on Ida.
On Tuesday, Ida will likely remain well to our southwest, while
a front remains stalled out east-to-west near the Mid-Atlantic.
Convection may initiate near the boundary. There will be lower
instability than preceding days, although flow may increase
slightly. The risk of strong storms is uncertain.
Ida will likely be steered northeast during the Wednesday-Thursday
timeframe by a trough. The track of this system will determine
whether there are local threats of flooding and/or severe weather.
As tropical moisture flux intersects the stalled boundary, a zone of
very heavy rainfall is possible as depicted consistently across NWP
guidance, but its location remains uncertain. This situation will
need to be monitored closely in the coming days.
A cooler and less humid airmass expected for the end of the week as
Canadian high pressure plunges southward behind Ida's remnants.
However, there remains enough variance in ensemble guidance that a
low chance of precipitation will remain in Friday's forecast for now.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR for most terminals is expected through early this evening,
though MVFR CIGs may encroach upon BWI/MTN intermittently before
then; a few thunderstorms are likely near CHO/MRB and possibly
near IAD/DCA late this afternoon into this evening. IFR CIGs
are likely overnight due to moist onshore flow. Patchy dense fog
is possible near MRB/CHO as well.
VFR conditions should return by around midday Sunday. Chances
for showers/thunderstorms will continue for the afternoon and
evening hours, again with the highest chances near MRB/CHO.
There is another chance for thunderstorms Monday afternoon as a
frontal boundary pushes into the region before stalling nearby.
While VFR conditions will prevail, could see brief reductions
as storms push through.
A few thunderstorms are possible Tuesday due to a stalled front in
the area. Wednesday's forecast will depend on the remnants of
Hurricane Ida, but heavy rain, thunderstorms, and low ceilings are
possible if the storm's track is nearby. Refer to the National
Hurricane Center for the latest information on Ida.
&&
.MARINE...
A backdoor boundary has crossed the upper Chesapeake Bay, and
should stall near the Potomac River through this evening before
weakening. A Small Craft Advisory remains in effect north of
Sandy Point MD, though some generally more sporadic gusts can't
be ruled out elsewhere especially in/near showers/thunderstorms.
Winds should be lighter with spottier thunderstorm coverage Sunday.
Another cold front will move into the area on Monday, bringing
renewed chances for showers and thunderstorms to the waters.
A stalled front could result in a few gusty thunderstorms on Tuesday
afternoon and evening, but otherwise winds should remain light.
Winds may increase Wednesday as the remnants of Hurricane Ida
approach from the southwest, but details remain uncertain at this
time. Refer to the National Hurricane Center for the latest
information on Ida.
&&
.TIDES/COASTAL FLOODING...
Slightly above normal tide levels should hold fairly steady through
Sunday morning. Toward Sunday evening and night, levels will be
dependent on the position of a front and the ensuing wind direction.
The Stevens Ensemble is most aggressive in forecasting potential
minor flooding, though the CBOFS is not far behind. Continued
to trend the forecast toward the ESTOFS guidance, resulting in
some caution stages. Will continue to monitor trends in the
coming forecast cycles.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ530-
531.
&&
SYNOPSIS...SOUZA/DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF/CJL
LONG TERM...KLW/ADS
AVIATION...KLW/DHOF
MARINE...KLW/DHOF
TIDES/COASTAL FLOODING...ADS/DHOFHazardous weather outlook, Aug 28, 5:19 AM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 519 AM EDT Sat Aug 28 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-290930- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 519 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe thunderstorms are possible during the afternoon and evening hours Sunday, Monday, and Wednesday. Isolated instances of flash flooding are possible Sunday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-290930- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 519 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight Isolated severe thunderstorms with damaging winds along with isolated instances of flash flooding are possible this afternoon and evening. The greatest risk is across the Shenandoah Valley and central Virginia. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe thunderstorms are possible during the afternoon and evening hours Sunday, Monday, and Wednesday. Isolated instances of flash flooding are possible Sunday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-290930- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 519 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight Isolated severe thunderstorms with damaging winds along with isolated instances of flash flooding are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe thunderstorms are possible during the afternoon and evening hours Sunday, Monday, and Wednesday. Isolated instances of flash flooding are possible Sunday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 28, 11:41 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1141 AM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 7 N COCKEYSVILLE 39.58N 76.61W
08/27/2021 BALTIMORE MD EMERGENCY MNGR
A TREE AND WIRES BLEW DOWN ON MD-137 MOUNT CARMEL ROAD
NEAR CEDAR GROVE ROAD. A TREE BLEW DOWN ON MD-138
MONKTON ROAD NEAR PINEY WOODS ROAD.
&&
CORRECTED REMARKS
EVENT NUMBER LWX2105657
DHLocal storm report, Aug 28, 11:48 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1148 AM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 SW JARRETTSVILLE 39.58N 76.50W
08/27/2021 HARFORD MD DEPT OF HIGHWAYS
TREES BLEW DOWN NEAR FOREST HILL AND JARRETTSVILLE,
INCLUDING NEAR THE INTERSECTION OF MD-152 FALLSTON ROAD
AND FOX MEADOW COURT, AND IN THE 1800 BLOCK OF PARKWOOD
DRIVE.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER LWX2105661
DHLocal storm report, Aug 28, 11:50 AM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1150 AM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 NNE CHROME HILL 39.64N 76.41W
08/27/2021 HARFORD MD EMERGENCY MNGR
TREES BLEW DOWN ON MD-24 ROCKS ROAD SOUTH OF SAINT
CLAIR BRIDGE ROAD.
&&
EVENT NUMBER LWX2105678
DHLocal storm report, Aug 28, 11:52 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1152 AM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 W PLEASANT FURNACE 39.49N 76.42W
08/27/2021 HARFORD MD EMERGENCY MNGR
A TREE BLEW DOWN IN THE 100 BLOCK OF RECKFORD ROAD.
&&
EVENT NUMBER LWX2105679
DHLocal storm report, Aug 28, 12:23 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1223 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 1 WNW BRYANTOWN 38.56N 76.86W
08/27/2021 CHARLES MD DEPT OF HIGHWAYS
TREES BLEW DOWN ON MD-5 LEONARDTOWN ROAD SOUTH OF
MD-488 LA PLATA ROAD.
1022 PM TSTM WND DMG HUGHESVILLE 38.53N 76.78W
08/27/2021 CHARLES MD 911 CALL CENTER
A TREE BLEW DOWN NEAR THE INTERSECTION OF MD-231 BURNT
STORE ROAD AND OLD LEONARDTOWN ROAD.
1030 PM TSTM WND DMG 2 W CHARLOTTE HALL 38.47N 76.83W
08/27/2021 CHARLES MD 911 CALL CENTER
A TREE BLEW DOWN NEAR THE INTERSECTION OF MD-6 CHARLES
STREET AND DUBOIS ROAD. A TREE BLEW DOWN NEAR THE
INTERSECTION OF DUBOIS ROAD AND TRINITY CHURCH ROAD.
1036 PM TSTM WND DMG 3 N CHAPTICO 38.40N 76.78W
08/27/2021 ST. MARYS MD 911 CALL CENTER
A TREE BLEW DOWN NEAR THE INTERSECTION OF ASHER ROAD
AND COX DRIVE.
&&
EVENT NUMBER LWX2105680
EVENT NUMBER LWX2105681
EVENT NUMBER LWX2105682
EVENT NUMBER LWX2105683
DHLocal storm report, Aug 28, 12:34 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1234 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM FLOOD ST. CHARLES 38.60N 76.92W
08/27/2021 CHARLES MD 911 CALL CENTER
GARNER AVENUE BLOCKED BY FLOODING. HIGH WATER ON US-301
CRAIN HIGHWAY NEAR MALL CIRCLE.
1002 PM FLOOD 4 NE BRYANTOWN 38.59N 76.79W
08/27/2021 CHARLES MD 911 CALL CENTER
VEHICLE STUCK IN HIGH WATER NEAR THE INTERSECTION OF
WOODVILLE ROAD AND GALLANT GREEN ROAD.
&&
EVENT NUMBER LWX2105684
EVENT NUMBER LWX2105685
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:12 PM EDT | Special Marine Warning | LWX | 80 min | |
| Aug 27, 9:35 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, Stafford | 40 min |
| Aug 27, 9:37 PM EDT | Special Marine Warning | LWX | 98 min | |
| Aug 27, 9:50 PM EDT | Special Marine Warning | LWX | 85 min | |
| Aug 27, 10:08 PM EDT | Severe Thunderstorm Warning | LWX | King George, Prince William, Stafford | 52 min |
| Aug 27, 10:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Aug 27, 10:52 PM EDT | Special Marine Warning | LWX | 53 min | |
| Aug 27, 11:13 PM EDT | Special Marine Warning | LWX | 41 min | |
| Aug 27, 11:57 PM EDT | Special Marine Warning | LWX | 43 min | |
| Aug 28, 12:34 AM EDT | Special Marine Warning | LWX | 17 min | |
| Aug 28, 9:44 AM EDT | Small Craft Advisory | LWX | 12 hr | |
| Aug 28, 4:46 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 25 min |
| Aug 28, 5:04 PM EDT | Severe Thunderstorm Warning | LWX | Clarke | 41 min |
| Aug 28, 5:08 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 22 min |
| Aug 28, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Warren | 35 min |
| Aug 28, 5:37 PM EDT | Areal Flood Warning | LWX | Warren | 3 hr |
| Aug 28, 6:03 PM EDT | Flash Flood Warning | LWX | Rappahannock | 2 hr |
| Aug 28, 6:24 PM EDT | Severe Thunderstorm Warning | LWX | Rappahannock | 34 min |
| Aug 28, 6:37 PM EDT | Flash Flood Warning | LWX | Fauquier, Rappahannock | 113 min |
| Aug 28, 6:39 PM EDT | Severe Thunderstorm Warning | LWX | Augusta | 33 min |
| Aug 28, 6:55 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park | 33 min |
| Aug 28, 7:09 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison | 38 min |
| Aug 28, 7:17 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, Stafford | 43 min |
| Aug 28, 7:18 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 42 min |
| Aug 28, 7:24 PM EDT | Areal Flood Warning | LWX | Rockingham | 3 hr |
| Aug 28, 7:32 PM EDT | Areal Flood Warning | LWX | Shenandoah | 3 hr |
| Aug 28, 7:33 PM EDT | Areal Flood Warning | LWX | Rockingham, Shenandoah | 3 hr |
| Aug 28, 7:34 PM EDT | Areal Flood Warning | LWX | Rockingham, City of Harrisonburg | 3 hr |
| Aug 28, 7:37 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 53 min |
| Aug 28, 7:42 PM EDT | Flash Flood Warning | LWX | Rockingham | 104 min |
| Aug 28, 7:43 PM EDT | Flash Flood Warning | LWX | Rockingham, Shenandoah | 103 min |
| Aug 28, 7:44 PM EDT | Flash Flood Warning | LWX | Rockingham, City of Harrisonburg | 103 min |
| Aug 28, 7:46 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Page, Rockingham, Shenandoah, City of Harrisonburg | 44 min |
| Aug 28, 7:50 PM EDT | Areal Flood Warning | LWX | Culpeper, Madison, Rappahannock | 3 hr |
Nearby
Flash Flood Watches in Virginia, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.